Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 9, 2021, 6:01 PM CDT for Howell County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 9, 2021, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
County Howell County, MO
The radar
The Springfield radar (KSGF), 153 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
912
WWUS83 KSGF 092301
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
601 PM CDT Fri Jul 9 2021
MOZ097-092330-
Howell MO-
601 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWELL COUNTY UNTIL
630 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of West Plains, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Peace Valley... White Church...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 9189 3697 9166 3679 9166 3679 9168
3671 9168 3672 9182
TIME...MOT...LOC 2300Z 261DEG 16KT 3683 9180
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:16 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 9, 3:16 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 316 PM CDT Fri Jul 9 2021 .SHORT TERM...(This evening through Saturday Night) Issued at 234 PM CDT Fri Jul 9 2021 Low level moisture was increasing over the forecast area this afternoon as a warm front moved northeastward from southwest Missouri and southeast Kansas into south central and central Missouri. Temperatures were in the upper 80s to lower 90s and heat index values were in the mid to upper 90s. Isolated showers developed mainly over southern Missouri to the east of Highway 65 and south of Interstate 44, but expect them to dissipate around sunset. A much heavier band of showers and thunderstorms developed over northern Arkansas but they were drifting to the southeast away from our area. There will be two areas of thunderstorm activity that we will need to monitor tonight and Saturday. The first area of storms is already developing over south central Iowa and tracking southeastward toward north central MO. This cluster is expected to hold together and drop heavy rainfall over northeast MO. Areas near the Lake of the Ozarks may get clipped by this activity later tonight. The second area of concern is over Nebraska/northeast Colorado/northwest Kansas. Convection-allowing models continue to show a convective complex developing in this area during the evening as the low level jet lifts moisture over stalled front and an upper level disturbance approaches from the northwest. This system will move southeastward into eastern Kansas and western Missouri early tomorrow morning but will likely dissipate with loss of the low level jet. However it will likely lay out an outflow boundary from the western portion of the forecast area into eastern Kansas and will focus storm development Saturday afternoon. The airmass over the region is expected to be very unstable with CAPE values of 2000-3000 j/kg by mid afternoon as convective inhibition decreases to less than 50 j/kg. There will also be adequate 0-6km shear of 35-50 knots which will help storms remain organized and become strong to severe. All modes of severe weather will be possible with storms forming in this environment. In addition, heavy rainfall and isolated flash flooding will also be possible with precipitable water values approaching 2 inches. The potential for prolonged training and/or multiple rounds of heavy rainfall is pretty low with storm motion perpendicular to the axis of the associated front, so do not plan to issue any flood watches for the area at this time. .LONG TERM...(Saturday Night through Friday) Issued at 234 PM CDT Fri Jul 9 2021 On Sunday and Monday, an upper level low pressure system will deepen and cutoff over the area, keeping cloud cover, rain and cooler than normal temperatures over the region. By Tuesday the upper low will lift northeastward and upper level flow will gradually shift back to the northwest. Access to gulf moisture will remain over the region and we will likely see more diurnal scattered convection each afternoon. Another uptick in precipitation chances will return around Thursday with cold front passage. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1210 PM CDT Fri Jul 9 2021 VFR ceilings/vis will prevail at the SGF/BBG/JLN TAF sites through this afternoon and tonight as a strong capping inversion remains over the area. Scattered storms may develop east of SGF/BBG later this afternoon. Looking at the latest radar/satellite trends near the AR border, will include vicinity showers at Branson through late afternoon. Will include LLWS in the Joplin TAF for late tonight through mid- morning Saturday as a low level jet (LLJ) develops over the southern Plains. A storm complex is expected to develop on the northern edge of the LLJ across northwest Kansas and central Nebraska late this evening and track southeastward into northern MO by early morning. The complex is expected to weaken during the morning with loss of LLJ support but will leave an outflow boundary over the region. For now will not include storms through 18Z Saturday but expect some thicker cloud cover and potentially MVFR ceilings at JLN and SGF. Expect to see mention of storms in the TAFs in the 00Z or 06Z routine TAF issuance as storms fire over the region along the outflow boundary and interact with increasing moisture/instability over the region tomorrow afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, Jul 9, 3:29 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 329 PM CDT Fri Jul 9 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 329 PM CDT Fri Jul 9 2021 ...Strong to Severe Storms Expected on Saturday... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Isolated showers and thunderstorms will be possible through the rest of the afternoon across the eastern ozarks, mainly along and east of Highway 63. If these storms develop, they may produce brief gusty winds, small hail and locally heavy rainfall. Heat index values near 100 will continue through late this afternoon across the entire area. Overnight, widespread showers and thunderstorms will move into northern Missouri. These thunderstorms may spread south into areas along and north of a Warsaw to Salem line by sunrise Saturday. Large hail, damaging winds and localized flooding are the main potential hazards. Most locations south of Highway 54 will likely remain dry. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An unseasonably strong storm system will approach the region on Saturday. Widespread showers and thunderstorms will occur at times, especially during the late afternoon and evening hours. Some of the most intense storms could produce large hail, damaging wind gusts and tornadoes. High rainfall rates could lead to localized flash flooding. Frequent cloud to ground lightning is likely. Isolated thunderstorms will be possible on a daily basis through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas along and north of a Warsaw to Salem line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Jul 9, 6:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
601 PM CDT Fri Jul 9 2021
MOZ097-092330-
Howell MO-
601 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWELL COUNTY UNTIL
630 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of West Plains, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Peace Valley... White Church...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 9189 3697 9166 3679 9166 3679 9168
3671 9168 3672 9182
TIME...MOT...LOC 2300Z 261DEG 16KT 3683 9180
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 50 min |
| Jul 9, 6:34 PM CDT | Special Weather Statement | SGF | Douglas | 41 min |
| Jul 9, 6:59 PM CDT | Special Weather Statement | SGF | Howell | 46 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.